Alert archive / Minnesota / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 166, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Aug 16, 2025, 4:57 AM CDT for Chippewa County, Kandiyohi County, Swift County, Minnesota. It was in force for 63 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 16, 2025, 4:57 AM CDT (09:57 UTC)
- Expired
- Aug 16, 2025, 6:00 AM CDT
- In force
- 63 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Chippewa County, MN, Kandiyohi County, MN, Swift County, MN
The radar
The Minneapolis radar (KMPX), 167 km from the middle of the area, began a volume at 09:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 16, 5:14 AM CDT | TSTM WND DMG | Montevideo, MN | Delayed report, time estimated from radar. Dispatch reported a tree down. |
| Aug 16, 5:15 AM CDT | TSTM WND DMG | 1 N Montevideo, MN | Corrects previous non-tstm wnd dmg report from 1 N Montevideo to T-storm wind damage. Delayed report, time estimated from radar. Dispatch reported a tree down. |
| Aug 16, 5:15 AM CDT | NON-TSTM WND DMG | 1 N Montevideo, MN | Delayed report, time estimated from radar. Dispatch reported a tree down. |
| Aug 16, 5:30 AM CDT | TSTM WND GST 53 | 2 N Holloway, MN | Mesonet station MN134 U.s.12 - Holloway - Mp 27.0. |
| Aug 16, 5:42 AM CDT | TSTM WND DMG | Willmar, MN | Delayed report, time estimated from radar. Multiple reports on social media of tree damage. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 16, 3:24 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 10.0 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3317 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 702 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 10.5
The text
As transmitted.
566
WUUS53 KMPX 160957
SVRMPX
MNC023-067-151-161100-
/O.NEW.KMPX.SV.W.0166.250816T0957Z-250816T1100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Twin Cities/Chanhassen MN
457 AM CDT Sat Aug 16 2025
The National Weather Service in the Twin Cities has issued a
* Severe Thunderstorm Warning for...
Southwestern Kandiyohi County in central Minnesota...
Chippewa County in west central Minnesota...
Swift County in west central Minnesota...
* Until 600 AM CDT.
* At 457 AM CDT, severe thunderstorms were located along a line from
7 miles northeast of Bellingham to 8 miles southwest of Hanley
Falls, or along a line from 29 miles northwest of Montevideo to 24
miles south of Montevideo, moving northeast at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained spotters reported winds over 60 mph with this
storm.
IMPACT...Hail damage to vehicles is expected. Expect wind
damage to roofs, siding, and trees.
* Locations impacted include...
Willmar, Montevideo, Benson, Granite Falls, Appleton, Clara City,
Raymond, Kerkhoven, Prinsburg, Milan, Maynard, Murdock, Watson,
Lake Hassel, Lake Oliver, Pennock, Clontarf, Blomkest, Hagen and
De Graff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. These storms have produced damaging winds and are capable
of producing large hail.
Torrential rainfall is also occurring with these storms and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4538 9612 4541 9604 4541 9526 4508 9495
4489 9490 4489 9548 4475 9549 4477 9553
4479 9550 4491 9568 4491 9572 4494 9574
4495 9580 4500 9583 4515 9604 4518 9610
TIME...MOT...LOC 0956Z 242DEG 46KT 4521 9618 4483 9579 4460 9574
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH
$$
JRB4 follow-up statements
580
WWUS53 KMPX 161017
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
517 AM CDT Sat Aug 16 2025
MNC023-067-151-161100-
/O.CON.KMPX.SV.W.0166.000000T0000Z-250816T1100Z/
Chippewa MN-Kandiyohi MN-Swift MN-
517 AM CDT Sat Aug 16 2025
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 6 AM CDT FOR
SOUTHWESTERN KANDIYOHI, CHIPPEWA AND SWIFT COUNTIES...
At 517 AM CDT, severe thunderstorms were located along a line from 8
miles east of Lake Oliver to 6 miles southwest of Sacred Heart, or
along a line from 18 miles south of Morris to 19 miles northwest of
Redwood Falls, moving northeast at 55 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...The Granite Falls Airport measured a 75 mph gust at 515
AM.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Willmar, Montevideo, Benson, Granite Falls, Appleton, Clara City,
Raymond, Kerkhoven, Prinsburg, Milan, Maynard, Murdock, Watson,
Lake Hassel, Lake Oliver, Pennock, Clontarf, Blomkest, Hagen and
De Graff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Anyone outdoors should move to shelter inside a well-built structure
and stay away from windows. These storms have produced widespread
damaging winds and are capable of producing large hail.
Torrential rainfall is also occurring with these storms and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4538 9612 4541 9604 4541 9526 4508 9495
4489 9490 4489 9548 4475 9549 4477 9553
4479 9550 4491 9568 4491 9572 4494 9574
4495 9580 4500 9583 4515 9604 4518 9610
TIME...MOT...LOC 0957Z 242DEG 46KT 4521 9617 4484 9577 4460 9572
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...OBSERVED
MAX WIND GUST...70 MPH
$$
JRB122
WWUS53 KMPX 161029
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
529 AM CDT Sat Aug 16 2025
MNC023-067-151-161100-
/O.CON.KMPX.SV.W.0166.000000T0000Z-250816T1100Z/
Chippewa MN-Kandiyohi MN-Swift MN-
529 AM CDT Sat Aug 16 2025
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 6 AM CDT FOR
SOUTHWESTERN KANDIYOHI, CHIPPEWA AND SWIFT COUNTIES...
At 529 AM CDT, severe thunderstorms were located along a line from
near Lake Hassel to over Renville, or along a line from 18 miles
southeast of Morris to 18 miles north of Redwood Falls, moving
northeast at 55 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...The Granite Falls Airport measured a 75 mph gust at 515
AM.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Willmar, Montevideo, Benson, Granite Falls, Clara City, Raymond,
Kerkhoven, Prinsburg, Maynard, Murdock, Watson, Lake Hassel,
Pennock, Clontarf, Blomkest, Hagen, De Graff, Sunburg, Danvers and
Svea.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Anyone outdoors should move to shelter inside a well-built structure
and stay away from windows. These storms have produced widespread
damaging winds and are capable of producing large hail.
Torrential rainfall is also occurring with these storms and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4500 9583 4541 9576 4541 9526 4508 9495
4489 9490 4489 9548 4475 9549 4477 9553
4479 9550 4491 9568 4495 9580
TIME...MOT...LOC 1017Z 242DEG 46KT 4533 9585 4495 9545 4472 9540
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...OBSERVED
MAX WIND GUST...70 MPH
$$
JRB162
WWUS53 KMPX 161046
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
546 AM CDT Sat Aug 16 2025
MNC023-067-151-161100-
/O.CON.KMPX.SV.W.0166.000000T0000Z-250816T1100Z/
Chippewa MN-Kandiyohi MN-Swift MN-
546 AM CDT Sat Aug 16 2025
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 6 AM CDT FOR
SOUTHWESTERN KANDIYOHI, NORTHEASTERN CHIPPEWA AND EASTERN SWIFT
COUNTIES...
At 546 AM CDT, severe thunderstorms were located along a line from
11 miles south of Glenwood to 8 miles northeast of Olivia, or along
a line from 27 miles east of Morris to 18 miles south of Willmar,
moving northeast at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained spotters reported.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
Locations impacted include...
Willmar, Clara City, Raymond, Kerkhoven, Prinsburg, Maynard,
Murdock, Pennock, Blomkest, De Graff, Sunburg, Svea, Priam,
Willmar Airport, Monson Lake State Park, Gluek and Swift Falls.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. These storms have produced damaging winds and are capable
of producing large hail.
Torrential rainfall is also occurring with these storms and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4499 9548 4541 9546 4541 9526 4508 9495
4489 9490 4489 9549
TIME...MOT...LOC 1029Z 243DEG 46KT 4540 9565 4502 9526 4479 9521
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH
$$
JRB402
WWUS53 KMPX 161056
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
556 AM CDT Sat Aug 16 2025
MNC023-067-151-161106-
/O.EXP.KMPX.SV.W.0166.000000T0000Z-250816T1100Z/
Chippewa MN-Kandiyohi MN-Swift MN-
556 AM CDT Sat Aug 16 2025
...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 6 AM CDT FOR
SOUTHWESTERN KANDIYOHI, NORTHEASTERN CHIPPEWA AND EASTERN SWIFT
COUNTIES...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire. To report severe
weather, contact your nearest law enforcement agency. They will send
your report to the National Weather Service office.
A Severe Thunderstorm Watch remains in effect until 900 AM CDT for
portions of central and west central Minnesota.
&&
LAT...LON 4499 9548 4541 9546 4541 9526 4508 9495
4489 9490 4489 9549
TIME...MOT...LOC 1046Z 243DEG 46KT 4550 9537 4512 9498 4489 9493
$$
JRBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 2:47 AM CDT, 2 hours 10 minutes earlier. Its key messages:
- Line of strong storms enters the area from South Dakota this morning, with strong to severe wind gusts possible. Intense rain rates and localized flooding are also possible.
- Another round of showers and storms possible tonight into Sunday morning, favoring southern MN. Training storms may lead to flooding concerns.
- Quieter weather returns midweek with dry and seasonably cool conditions.
Area forecast discussion, Aug 16, 2:47 AM CDT, 2 hours 10 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 247 AM CDT Sat Aug 16 2025 .KEY MESSAGES... - Line of strong storms enters the area from South Dakota this morning, with strong to severe wind gusts possible. Intense rain rates and localized flooding are also possible. - Another round of showers and storms possible tonight into Sunday morning, favoring southern MN. Training storms may lead to flooding concerns. - Quieter weather returns midweek with dry and seasonably cool conditions. && .DISCUSSION... Issued at 246 AM CDT Sat Aug 16 2025 A rather chaotic scenario is unfolding this morning which is leading to higher than desired uncertainty regarding how things will go over the next 6 to 8 hours. Satellite shows a powerful MCS over eastern South Dakota which has had a history of producing wind gusts from 70- 75mph over portions of central to eastern SoDak since around 10pm last night, with morning CAM guidance favoring this complex to move through the MPX CWA from roughly 09-10z starting in western MN to 13- 14z exiting western WI. The chaos comes into play as there is a cluster of strong storms in southwestern Minnesota ahead of the line that is not being resolved well within the guidance which could throw a wrench into the environment ahead of the line's arrival, as well as a line of weaker showers sliding across the I-94 corridor as of around 730-830z. There is still a significant amount of MUCAPE across the area with SPC mesoanalysis and RAP soundings showing in excess of 3000-4000 J/KG MUCAPE and 30-40kts of bulk shear, which is more than enough to sustain things as they continue to move into the area. Alongside the potential for gusty winds and hail, intense rainfall rates are possible with PWATs in excess of 2 inches amidst efficient low level moisture transport into the area currently experiencing thunderstorms. The line would likely be fairly progressive as it moves through, however a few gauges have reported upwards of around 2 inches of rain from the complex as it moves through on the order of 15-30 minutes, which would be more than enough to cause localized flooding especially in areas that saw our heavy rain move through yesterday afternoon. A Flood Watch is still a consideration this morning, however the uncertainty regarding where the line will move through in addition to the progressive nature of the line has led to holding steady for now. The complex looks to depart the area before midday, with recovery expected quickly during the afternoon as low level WAA and moisture transport continues and will result in yet another night of potential showers and storms, although guidance has favored a later start time that would place it more into early Sunday morning. Alongside whatever rain falls this morning, this will primarily pose a flood risk especially if it looks like the same area will see yet another complex move through, with southern MN currently seeing the greatest consensus for potential training storms Sunday morning. MUCAPE and shear will be marginally weaker than this morning and forcing will also be weaker due to the upper level jet streak and mid level shortwave no longer in play, so this appears to have a weaker overall strong wind or hail threat compared to the start of the period. Further unsettled weather with showers and storms will remain possible through Sunday and into Monday morning as the surface low finally looks to push through alongside the mid level wave by the 2nd half of Monday, resulting in conditions drying out and cooling down afterwards. An upper level ridge will tilt flow northwesterly aloft as surface high pressure and general subsidence enter the area and persist through the rest of the week, with temperatures returning to seasonal norms in the upper 70s to low 80s with less of a daily storm chance.&& .AVIATION /06Z TAFS THROUGH 06Z SUNDAY/... Issued at 1203 AM CDT Sat Aug 16 2025 The crux of the TAF is still the timing of a complex of storms moving into the area this morning, with a start time of roughly 09-10z in western MN and 12-13z in eastern MN, give or take an hour or so depending on the rate of storm movement. Right now, the overall TAF trend will continue as VFR with -TSRA resulting in dropping to MVFR/IFR depending on rain rates for the brief window that -TSRA is present, returning quickly to VFR afterwards. Winds will generally take on a 240-300 direction as storms approach with varying direction as storms pass through, with storm gusts being the primary risk aside from lightning. After -TSRA pushes through each site, BKN050-100 CIGS are expected for the rest of the period with late period also containing another -SHRA/-TSRA chance, although confidence is too low to include for end of period for now. KMSP...CAM timing for TSRA would be arrival 12-13z and departure 13-14z with a progressive line moving through. We may need a brief AWW depending on where the line moves through, with guidance suggesting the strongest segment moving through the northern Twin Cities metro, which is close enough to be wary for MSP. /OUTLOOK FOR KMSP/ SUN...VFR, chc MVFR/IFR/TSRA. Wind E 5-10kts. MON...VFR, chc MVFR/-TSRA. Wind SE to N 5-10kts. TUE...VFR. Wind NE 5kts. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && DISCUSSION...TDH AVIATION...TDH
Hazardous weather outlook, Aug 16, 2:57 AM CDT, 2 hours before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 257 AM CDT Sat Aug 16 2025 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 170800- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 257 AM CDT Sat Aug 16 2025 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...Today and Tonight. A line of storms will move through this morning, bringing strong winds and a chance for hail as well as intense rainfall rates. Localized flooding is possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Heavy rain is the primary threat from multiple rounds of showers and thunderstorms along a stalled boundary through early next week. A few storms could also occasionally become severe. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will likely be needed due to storms this morning.
In the hours before
Special weather statement, Aug 16, 3:59 AM CDT, 58 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
359 AM CDT Sat Aug 16 2025
MNZ064-065-073-074-160930-
Brown MN-Renville MN-Yellow Medicine MN-Redwood MN-
359 AM CDT Sat Aug 16 2025
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT WESTERN BROWN...
REDWOOD...WESTERN RENVILLE AND SOUTHEASTERN YELLOW MEDICINE COUNTIES
UNTIL 430 AM CDT...
At 359 AM CDT, Doppler radar was tracking a line of strong
thunderstorms extending from over Granite Falls to 9 miles north of
Walnut Grove, or extending from 14 miles southeast of Montevideo to
20 miles southwest of Redwood Falls, moving northeast at 55 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Redwood Falls, Granite Falls, Olivia, Springfield, Renville, Bird
Island, Morgan, Walnut Grove, Lamberton, Wabasso, Sacred Heart,
Franklin, Wood Lake, Morton, Comfrey, Echo, Danube, Minnesota
Falls, Belview and Sanborn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
Torrential rainfall is also occurring with these storms and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4462 9560 4482 9555 4482 9554 4480 9554
4479 9550 4477 9553 4477 9550 4475 9549
4475 9548 4489 9548 4489 9497 4484 9494
4449 9482 4411 9483 4411 9510 4420 9510
4420 9559 4454 9559 4454 9560
TIME...MOT...LOC 0859Z 231DEG 48KT 4482 9549 4458 9541 4435 9540
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
JRBSpecial weather statement, Aug 16, 4:01 AM CDT, 56 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
401 AM CDT Sat Aug 16 2025
MNZ054>056-065-160945-
Chippewa MN-Swift MN-Renville MN-Lac Qui Parle MN-
401 AM CDT Sat Aug 16 2025
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT CENTRAL LAC QUI
PARLE...CHIPPEWA...SWIFT AND NORTHWESTERN RENVILLE COUNTIES UNTIL
445 AM CDT...
At 401 AM CDT, Doppler radar was tracking a line of strong
thunderstorms extending from near Bellingham to near Granite Falls,
or extending from 30 miles west of Montevideo to 18 miles southeast
of Montevideo, moving northeast at 35 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Montevideo, Benson, Granite Falls, Appleton, Clara City,
Kerkhoven, Sacred Heart, Milan, Maynard, Murdock, Watson,
Bellingham, Lake Oliver, Minnesota Falls, Cerro Gordo, Hagen, De
Graff, Danvers, Holloway and Nassau.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
Torrential rainfall is also occurring with these storms and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4536 9612 4530 9540 4521 9525 4489 9525
4489 9516 4470 9538 4477 9553 4479 9550
4490 9567 4491 9572 4494 9574 4489 9574
4489 9578 4503 9597 4505 9645 4508 9645
4525 9628 4523 9629 4518 9610
TIME...MOT...LOC 0901Z 213DEG 28KT 4508 9630 4495 9577 4477 9547
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
JRBSpecial weather statement, Aug 16, 4:27 AM CDT, 30 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
427 AM CDT Sat Aug 16 2025
MNZ057-064-065-073-161000-
Renville MN-Yellow Medicine MN-Kandiyohi MN-Redwood MN-
427 AM CDT Sat Aug 16 2025
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT CENTRAL REDWOOD...
SOUTHERN KANDIYOHI...RENVILLE AND EAST CENTRAL YELLOW MEDICINE
COUNTIES UNTIL 5 AM CDT...
At 427 AM CDT, Doppler radar was tracking a line of strong
thunderstorms extending from over Sacred Heart to near Wabasso, or
extending from 19 miles southeast of Montevideo to 8 miles southwest
of Redwood Falls, moving northeast at 35 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Redwood Falls, Granite Falls, Olivia, Renville, Fairfax, Bird
Island, Morgan, Raymond, Wabasso, Sacred Heart, Franklin,
Prinsburg, Morton, Danube, Minnesota Falls, Belview, Lake Lillian,
Blomkest, Clements and Seaforth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
Torrential rainfall is also occurring with these storms and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4481 9554 4480 9553 4479 9550 4489 9548
4489 9525 4511 9525 4513 9522 4489 9474
4449 9473 4446 9480 4447 9480 4450 9487
4444 9487 4430 9529 4458 9534
TIME...MOT...LOC 0927Z 239DEG 31KT 4481 9537 4461 9521 4443 9518
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
JRBSpecial weather statement, Aug 16, 4:35 AM CDT, 22 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
435 AM CDT Sat Aug 16 2025
MNZ055-056-161000-
Chippewa MN-Swift MN-
435 AM CDT Sat Aug 16 2025
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT CHIPPEWA AND SWIFT
COUNTIES UNTIL 5 AM CDT...
At 435 AM CDT, Doppler radar was tracking a line of strong
thunderstorms extending from near Appleton to over Clara City, or
extending from 24 miles south of Morris to 18 miles southwest of
Willmar, moving northeast at 35 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Montevideo, Benson, Granite Falls, Appleton, Clara City,
Kerkhoven, Milan, Maynard, Murdock, Watson, Lake Hassel, Lake
Oliver, Clontarf, Hagen, De Graff, Danvers, Holloway, Big Bend
City, Benson Airport and Montevideo Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
Torrential rainfall is also occurring with these storms and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4515 9604 4518 9610 4524 9610 4524 9612
4541 9612 4541 9574 4538 9546 4524 9525
4489 9525 4489 9548 4476 9549 4477 9553
4479 9550 4485 9561 4491 9568 4491 9572
4494 9574 4495 9580 4500 9583
TIME...MOT...LOC 0935Z 203DEG 28KT 4524 9600 4519 9559 4497 9533
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
JRBLocal storm report, Aug 16, 4:48 AM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
448 AM CDT Sat Aug 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 AM Tstm Wnd Gst 5 SSW Marietta 44.94N 96.44W
08/16/2025 M66 MPH Lac qui Parle MN Mesonet
Mesonet station MN059 T.h.212 - Marietta -
Mp 1.
&&
TDHLocal storm report, Aug 16, 4:50 AM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
450 AM CDT Sat Aug 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 AM Tstm Wnd Gst 1 NNE Canby 44.73N 96.26W
08/16/2025 M61 MPH Yellow Medicine MN AWOS
&&
TDHThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 3:45 AM CDT | Special Weather Statement | MPX | Lac qui Parle, Yellow Medicine | 30 min |
| Aug 16, 3:59 AM CDT | Special Weather Statement | MPX | Redwood, Renville | 31 min |
| Aug 16, 4:01 AM CDT | Special Weather Statement | MPX | Chippewa, Swift | 44 min |
| Aug 16, 4:17 AM CDT | Severe Thunderstorm Warning | MPX | Lac qui Parle, Yellow Medicine | 58 min |
| Aug 16, 4:27 AM CDT | Special Weather Statement | MPX | Redwood, Renville | 33 min |
| Aug 16, 4:35 AM CDT | Special Weather Statement | MPX | Chippewa, Swift | 25 min |
| Aug 16, 4:42 AM CDT | Flash Flood Warning | MPX | Chippewa, Lac qui Parle, Yellow Medicine | 5 hr |
| Aug 16, 4:50 AM CDT | Severe Thunderstorm Warning | MPX | Redwood, Renville, Yellow Medicine | 55 min |
| Aug 16, 5:07 AM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, McLeod, Meeker, Renville | 53 min |
| Aug 16, 5:23 AM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Meeker, Pope, Stearns | 67 min |
| Aug 16, 5:43 AM CDT | Severe Thunderstorm Warning | MPX | Redwood, Renville | 47 min |
| Aug 16, 5:52 AM CDT | Severe Thunderstorm Warning | MPX | Meeker, Sherburne, Stearns, Wright | 53 min |
| Aug 16, 6:15 AM CDT | Special Weather Statement | MPX | Brown, Nicollet, Sibley, Watonwan | 30 min |
| Aug 16, 6:19 AM CDT | Special Weather Statement | MPX | McLeod | 26 min |
| Aug 16, 6:39 AM CDT | Special Weather Statement | MPX | Anoka, Carver, Hennepin, Ramsey | 51 min |
| Aug 16, 6:47 AM CDT | Special Weather Statement | MPX | Blue Earth, Le Sueur, Nicollet, Sibley | 43 min |
| Aug 16, 7:14 AM CDT | Special Weather Statement | MPX | Dakota | 61 min |
| Aug 16, 11:19 AM CDT | River Flood Warning | MPX | Redwood, Renville | 21 days |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.